MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OASIS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION OASIS; BOTTLE, COLLECTION, VACUUM
Model Number 3612-100
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
It was reported that while using an oasis pediatric drain on a patient the doctor and nursing staff were confused with dry suction/wet seal on the drain as they wanted to know the process to convert the drain to wet seal from suction and the steps needed to be taken.Only instructions with the drain was pictures of an oasis drain no written instructions or details for doctor and nursing staff to review.Drain was set up properly.No harm or injury reported to the patient.
 
Additional Manufacturer Narrative
Additional information section: h6.This complaint reports that an oasis pediatric drain (p/n 3612-100, l/n unknown) was in use with an infant patient and the user wanted to switch from active suction to gravity drainage.They stated that the only instructions they had was the iconographic ifu on the back of the drain.They followed those instructions, but were uncomfortable with the fact that they have no written description.They stated that the drain was set up properly and there was no harm to the patient.The iconographic ifu on oasis drains consists of 4 panels.The first two depict using the water ampoule from the back of the drain to fill the water seal using the suction nozzle, connecting the drain to the patient, and shows the drain being placed below the level of the patient's chest.These are the instructions needed to set up gravity drainage.The third and fourth panels depict how to set up suction.There is not a clear delineation on where to stop for gravity drainage, which is likely where the confusion came from.However, per the ifu these drains are intended to be used by people familiar with thoracic surgical techniques and treatments.Setting up a drain using gravity drainage ought to fall under those techniques and the iconographic ifu is clear to those who are familiar with them.The user stated that they are not familiar with the oasis system.Despite the difficulties, they still managed to set up the drain properly.An ifu is provided in each box of (six) oasis drains.That ifu contains detailed written instructions for setting up the drain.Because there is only 1 per box, it is the user's responsibility to ensure the provided ifu is accessible if needed.When hospitals received shipments of drains, they typically remove the drains from the box to store in inventory and discard the packaging.It is likely in this case, especially if the hospital is not experienced with these drains, that the ifu was not kept with the drains or the clinician who ended up using the drain was not aware that there were additional instructions available.Atrium's website also provides instructions on how to set up the drain.Each oasis drain also comes with an attached iconographic ifu which also contain all the information needed to set up the drain.The user provided a picture of the iconographic ifu, which appears to be the correct one and without any defects or damage.A dhr review could not be completed because the lot number was not provided.No evidence was identified to indicate that this complaint is related to the design, manufacturing, materials, or equipment.The ifu provides adequate instructions for the setup and use of the device.The ifu provides instructions for switching from active suction to gravity drainage.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.No excursions were identified.A complaint history review was completed which found no similar complaints.A review of crs/capas found one capa related to difficulty understanding the iconographic ifu's instructions for using the floor stand.There is no alleged deficiency with the drain itself.The user was not satisfied with the availability or clarity of the provided instructions.It is part of the design of the drains that an ifu is not provided with each drain, but rather one is provided per box and each drain has an iconographic ifu without written instructions.The user's concerns are part of the design of the drain and their difficulty understanding the instructions likely comes from lack of familiarity with the system.The complaint is confirmed but a device nonconformance is not.The most likely cause of this complaint is user preference because they were not satisfied with how the instructions were provided.
 
Event or Problem Description
N/a.

Brand Name
OASIS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key21649449
Report Number3011175548-2025-000002
Device Sequence Number13080482
Product Code KDQ
UDI-Device Identifier00650862111019
UDI-Public(01)00650862111019
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3612-100
Device Catalogue Number3612-100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age3 DA
Patient SexUnknown